A withdrawal syndrome, also called a discontinuation syndrome is a set of symptoms occurring in discontinuation or dosage reduction of some types of medications. The risk of a discontinuation syndrome occurring increases with dosage and length of use.
- Alcohol withdrawal syndrome, symptoms seen when an individual reduces or stops alcohol consumption after periods of excessive alcohol intake
- Opioid withdrawal, symptoms seen cessation or rapid reduction of intake of opioid class drugs
- Benzodiazepine withdrawal syndrome, symptoms that appear when a long term user stops taking benzodiazepines or reduces the dosage
- Cannabis withdrawal, a form of withdrawal associated with the substance cannabis
- Neonatal withdrawal, a withdrawal syndrome of infants, caused by administration of drugs or the prenatal exposure to a substance
- Nicotine withdrawal, the effects felt by a person who is nicotine dependent and suddenly stops or significantly reduces his or her nicotine intake
- SSRI discontinuation syndrome, a syndrome that can occur following the interruption, dose reduction, or discontinuation of SSRI or SNRI medications
|This disambiguation page lists articles associated with the same title.
If an internal link led you here, you may wish to change the link to point directly to the intended article.